Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 13, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 5, 2008, 8:42 PM CDT for Beaver County, Texas County, Oklahoma. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2008, 8:42 PM CDT (01:42 UTC)
- Expired
- May 5, 2008, 9:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Beaver County, OK, Texas County, OK
The radar
The Dodge City radar (KDDC), 139 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 8:49 PM CDT | HAIL 1.25 | 1 W Tyrone, OK | |
| May 5, 8:54 PM CDT | HAIL 0.75 | 6 N Hooker, OK | |
| May 5, 9:20 PM CDT | HAIL 0.88 | Tyrone, OK | POLICE DEPARTMENT HAD REPORTS OF PEA TO NICKEL SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 8:32 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1136 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 060142 SVRAMA OKC007-139-060245- /O.NEW.KAMA.SV.W.0013.080506T0142Z-080506T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 842 PM CDT MON MAY 5 2008 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA NORTHEASTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA * UNTIL 945 PM CDT * AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR TYRONE...OR ABOUT 12 MILES SOUTHWEST OF LIBERAL...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... TYRONE... BAKER... TURPIN... HOOKER... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3671 10087 3684 10143 3701 10141 3700 10070 TIME...MOT...LOC 0142Z 247DEG 17KT 3693 10106 $$ KRAMAR
3 follow-up statements
000 WWUS54 KAMA 060151 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 850 PM CDT MON MAY 5 2008 OKC007-139-060245- /O.CON.KAMA.SV.W.0013.000000T0000Z-080506T0245Z/ TEXAS OK-BEAVER OK- 850 PM CDT MON MAY 5 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR NORTHWESTERN BEAVER AND NORTHEASTERN TEXAS COUNTIES... AT 846 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM THAT HAD PRODUCED HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED 1 MILE WEST OF TYRONE...OR ABOUT 10 MILES SOUTHWEST OF LIBERAL...MOVING EAST NORTHEAST AT 20 MPH. A SECOND SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF HOOKER. * LOCATIONS IMPACTED INCLUDE... TYRONE... BAKER... TURPIN... HOOKER... HAIL UP TO HALF DOLLAR SIZE WAS REPORTED 1 MILE WEST OF TYRONE AT 849 PM WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3671 10087 3684 10143 3701 10141 3700 10070 TIME...MOT...LOC 0150Z 247DEG 17KT 3694 10104 $$ KRAMAR
000 WWUS54 KAMA 060220 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 920 PM CDT MON MAY 5 2008 OKC007-139-060245- /O.CON.KAMA.SV.W.0013.000000T0000Z-080506T0245Z/ TEXAS OK-BEAVER OK- 920 PM CDT MON MAY 5 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR NORTHWESTERN BEAVER AND NORTHEASTERN TEXAS COUNTIES... AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR TYRONE...OR ABOUT 12 MILES SOUTHWEST OF LIBERAL...MOVING EAST AT 22 MPH. * LOCATIONS IMPACTED INCLUDE... TYRONE... BAKER... TURPIN... HOOKER... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3671 10087 3684 10143 3701 10141 3700 10070 TIME...MOT...LOC 0220Z 260DEG 19KT 3693 10107 $$ KRAMAR
000 WWUS54 KAMA 060239 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 939 PM CDT MON MAY 5 2008 OKC007-139-060245- /O.CON.KAMA.SV.W.0013.000000T0000Z-080506T0245Z/ TEXAS OK-BEAVER OK- 939 PM CDT MON MAY 5 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR NORTHWESTERN BEAVER AND NORTHEASTERN TEXAS COUNTIES... AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED NEAR TYRONE...OR ABOUT 8 MILES SOUTH OF LIBERAL...MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... TYRONE... TURPIN... HOOKER... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3671 10087 3684 10143 3701 10141 3700 10070 TIME...MOT...LOC 0239Z 269DEG 12KT 3693 10098 $$ KRAMAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 8:39 PM CDT, 3 minutes earlier.
Area forecast discussion, May 5, 8:39 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 839 PM CDT MON MAY 5 2008 .UPDATE... UPDATED PUBLIC PRODUCTS FOR REPLACEMENT ISSUANCE OF THE SEVERE THUNDERSTORM WATCH UNTIL 07Z...OR 2 AM CDT...FOR ALL OF THE TX AND OK PANHANDLES EXCEPT FOR CIMARROUN COUNTY IN THE WESTERN OK PANHANDLE. ANOTHER UPDATE WILL BE ISSUED ONCE THE FIRST WATCH EXPIRES AT 02Z OR 9 PM CDT. NO FURTHER UPDATES NEEDED TO THE PREVIOUS FORECAST AND GRIDS. SCHNEIDER && .PREV DISCUSSION... /ISSUED 624 PM CDT MON MAY 5 2008/ AVIATION... CONVECTIVE STORMS DEVELOPING AROUND THE PANHANDLES...BUT SO FAR THE ACTIVITY HAS BEEN QUIET NEAR THE TAF SITES. APPEARS STORMS WILL STILL BE POSSIBLE THROUGH THE EVENING HOURS. KEPT CR REMARKS IN TAFS BUT WILL HOLD OFF ON MENTION OF THUNDER UNTIL STORMS BECOME MORE WIDESPREAD OVER THE PANHANDLES. OTHERWISE...HIGH CLOUDS AND CU WILL BE THE PREDOMINANT CLOUD TYPES THIS EVENING...WITH LOW CLOUDS EXPECTED AFTER MIDNIGHT AS THE WINDS DECREASE. PATCHY BR MAY ALSO BE PRESENT IN THE EARLY MORNING...BUT DID NOT MENTION ANY VIS RESTRICTIONS YET AS THE LL JET MAY PREVENT FOG OR BR FROM FORMING. SOUTH TO SOUTHWEST WINDS EXPECTED TO INCREASE AGAIN TOMORROW WITH ANOTHER CHANCE FOR THUNDERSTORMS. INTRODUCED CB REMARKS AT KGUY AND KAMA BUT LEFT KDHT CB FREE BASED ON THE ANTICIPATED LOCATION OF THE DRY LINE SITTING EAST OF KDHT. JJB PREV DISCUSSION... /ISSUED 407 PM CDT MON MAY 5 2008/ DISCUSSION... MOISTURE WAS DEEPENING ACROSS THE PANHANDLES AS A WEATHER DISTURBANCE OR SHORTWAVE PRECEDES A STRONG UPPER LEVEL SYSTEM. STORMS WERE ALREADY PRESENT OVER EASTERN NEW MEXICO THIS AFTERNOON...AND ARE EXPECTED TO TRACK TOWARDS OUR AREA THIS EVENING. THE COMBINATION OF LOW LEVEL MOISTURE AND SURFACE HEATING INCREASED THE INSTABILITY THOUGH WIND FIELDS ARE WEAK. AFTER THE NOCTURNAL STORMS PUSH EAST...DRYLINE SHOULD RETREAT BRIEFLY TUESDAY MORNING...AND IS EXPECTED TO SHARPEN WHILE DAYTIME HEATING PROGRESSES. WIND FIELDS IMPROVE CONSIDERABLY...AND BECOME FAVORABLE FOR SUPERCELL DEVELOPMENT...PARTICULARLY OVER THE SOUTHEAST TEXAS PANHANDLE. THE UPPER LEVEL SYSTEM MOVES OVERHEAD LATE TUESDAY NIGHT...FOLLOWED BY WRAP AROUND MOISTURE ON WEDNESDAY. THE EXTENDED FORECAST COULD BE NEARLY ZONAL FLOW WITH A FEW WEAK DISTURBANCES. THERE MAY BE ATTEMPTS TO REPLENISH THE LOW LEVEL MOISTURE OVER THE PANHANDLES...ALTHOUGH THE QUICK SPEED OF THE DISTURBANCES MAY MAKE IT DIFFICULT TO PULL MOISTURE NORTHWARD. WE KEPT THE REST OF THE FORECAST DRY FOR NOW. NUNEZ FIRE WEATHER... LOW LEVEL MOISTURE WILL REMAIN HIGH THROUGH WEDNESDAY AS A LOW PRESSURE SYSTEM APPROACHES THE PANHANDLES ON TUESDAY...AND MOVES ACROSS TUESDAY NIGHT THROUGH WEDNESDAY. THOUGH THE FIRE WEATHER CONDITIONS ARE EXPECTED TO REMAIN BELOW THE CRITICAL STAGE...LIGHTNING WILL BE PRESENT WITH THE DEVELOPING STORMS...AND COULD POSE A THREAT TO THE DRY FUELS. NUNEZ && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/99
Hazardous weather outlook, May 5, 2:05 PM CDT, 6 hours 37 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 205 PM CDT MON MAY 5 2008 OKZ001>003-TXZ001>020-061100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 205 PM CDT MON MAY 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM CDT FOR WESTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. THE COMBINATION OF INCREASING MOISTURE...AN UNSTABLE ATMOSPHERE RESULTING FROM DAYTIME HEATING...WEAK SURFACE BOUNDARIES...AND AN APPROACHING MINOR UPPER LEVEL LOW PRESSURE SYSTEM WILL RESULT IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS AFTERNOON ACROSS WESTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. STORMS ARE EXPECTED TO SPREAD EASTWARD TONIGHT. SOME STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TUESDAY AFTERNOON AND TUESDAY NIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. THE COMBINATION OF SUFFICIENT MOISTURE...AN UNSTABLE ATMOSPHERE...A SURFACE DRYLINE OVER WESTERN SECTIONS OF THE PANHANDLES...AND AN APPROACHING STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL RESULT IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS LATE TUESDAY AFTERNOON AND ESPECIALLY TUESDAY NIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. SOME STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. ISOLATED TORNADOES ALSO WILL BE POSSIBLE IN DISCRETE STORMS DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND TONIGHT...AND AGAIN LATE TUESDAY AFTERNOON AND TUESDAY NIGHT. KRAMAR
In the hours before
Local storm report, May 5, 7:43 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
743 PM CDT MON MAY 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 6 N HOOKER 36.95N 101.21W
05/05/2008 E0.88 INCH TEXAS OK PUBLIC
&&
EVENT NUMBER 00188
JCLocal storm report, May 5, 7:57 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
757 PM CDT MON MAY 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL 6 N HOOKER 36.95N 101.21W
05/05/2008 E0.88 INCH TEXAS OK PUBLIC
PEA TO NICKEL SIZE HAIL
&&
EVENT NUMBER 00189
JCSpecial weather statement, May 5, 8:07 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 807 PM CDT MON MAY 5 2008 TXZ006-060130- HARTLEY TX- 807 PM CDT MON MAY 5 2008 ...LINE OF STRONG THUNDERSTORMS IN WESTERN HARTLEY COUNTY... AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 11 MILES NORTHWEST OF ROMERO TO 14 MILES SOUTHWEST OF ROMERO MOVING EAST AT 27 MPH. PEOPLE IN WESTERN HARTLEY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
Special weather statement, May 5, 8:28 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 828 PM CDT MON MAY 5 2008 TXZ001-006-060200- DALLAM TX-HARTLEY TX- 828 PM CDT MON MAY 5 2008 ...STRONG THUNDERSTORM IN SOUTHEASTERN DALLAM AND NORTH CENTRAL HARTLEY COUNTIES... AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DALHART MOVING NORTHEAST AT 20 MPH. PEOPLE IN SOUTHEASTERN DALLAM AND NORTH CENTRAL HARTLEY COUNTIES... INCLUDING THE CITY OF DALHART...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
Local storm report, May 5, 8:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
830 PM CDT MON MAY 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 7 WNW TYRONE 36.98N 101.18W
05/05/2008 E1.00 INCH TEXAS OK LAW ENFORCEMENT
RELAYED VIA TEXAS COUNTY EMERGENCY MANAGEMENT
&&
EVENT NUMBER 00190
KRAMARLocal storm report, May 5, 8:37 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
837 PM CDT MON MAY 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL TYRONE 36.96N 101.07W
05/05/2008 E0.88 INCH TEXAS OK TRAINED SPOTTER
&&
EVENT NUMBER 00191
CNThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:02 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 43 min |
| May 5, 7:43 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 62 min |
| May 5, 7:59 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 53 min |
| May 5, 9:46 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 59 min |
| May 5, 10:45 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 45 min |
| May 5, 11:27 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 63 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.